Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 77, NWS Charleston, SC

May 11, 2008Liberty County, Long County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 11, 2008, 2:50 PM EDT for Liberty County, Long County, Tattnall County, Georgia. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 2:50 PM EDT (18:50 UTC)
Expired
May 11, 2008, 3:30 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 130 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 3:20 PM EDTHAIL 0.88Ludowici, GANICKEL SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF HIGHWAY 301 AND HIGHWAY 57 IN DOWNTOWN LUDOWICI GEORGIA.
May 11, 3:22 PM EDTHAIL 1Ludowici, GA
May 11, 3:25 PM EDTHAIL 0.25Ludowici, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:42 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 111850
SVRCHS
GAC179-183-267-111930-
/O.NEW.KCHS.SV.W.0077.080511T1850Z-080511T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 330 PM EDT

* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES WEST OF DONALD...OR ABOUT OVER SURRENCY...MOVING EAST AT 48
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  DONALD...
  LUDOWICI...GUM BRANCH...
  WALTHOURVILLE...ALLENHURST...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024.

LAT...LON 3157 8171 3159 8172 3161 8176 3164 8180
      3164 8182 3178 8197 3178 8199 3185 8211
      3188 8212 3190 8218 3192 8218 3188 8158
      3155 8164
TIME...MOT...LOC 1850Z 277DEG 42KT 3179 8211

$$

JAQ
2 follow-up statements
000 
WWUS52 KCHS 111903
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT SUN MAY 11 2008

GAC179-183-267-111930-
/O.CON.KCHS.SV.W.0077.000000T0000Z-080511T1930Z/
LONG GA-TATTNALL GA-LIBERTY GA-
303 PM EDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL LIBERTY...SOUTH CENTRAL TATTNALL AND LONG
COUNTIES...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NOBLE...OR ABOUT 12 MILES NORTH OF JESUP...MOVING EAST
AT 51 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DONALD...GUM BRANCH...HINESVILLE...LUDOWICI AND
WALTHOURVILLE.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3157 8171 3159 8172 3164 8180 3164 8182
      3178 8197 3178 8200 3181 8202 3187 8194
      3186 8159 3155 8164
TIME...MOT...LOC 1903Z 277DEG 44KT 3177 8191

$$

JAQ
000 
WWUS52 KCHS 111914
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SUN MAY 11 2008

GAC267-111923-
/O.CAN.KCHS.SV.W.0077.000000T0000Z-080511T1930Z/
TATTNALL GA-
313 PM EDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TATTNALL COUNTY
HAS BEEN CANCELLED...

AT 313 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH 
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3157 8171 3159 8172 3164 8180 3164 8182
      3175 8193 3181 8187 3181 8181 3187 8177
      3186 8159 3155 8164
TIME...MOT...LOC 1913Z 277DEG 44KT 3174 8176

$$

GAC179-183-111930-
/O.CON.KCHS.SV.W.0077.000000T0000Z-080511T1930Z/
LONG GA-LIBERTY GA-
313 PM EDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL LIBERTY AND LONG COUNTIES...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WEFANIE...OR ABOUT OVER LUDOWICI...MOVING EAST AT 51
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...GUM BRANCH...HINESVILLE...LUDOWICI AND WALTHOURVILLE.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3157 8171 3159 8172 3164 8180 3164 8182
      3175 8193 3181 8187 3181 8181 3187 8177
      3186 8159 3155 8164
TIME...MOT...LOC 1913Z 277DEG 44KT 3174 8176

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:43 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 11, 1:43 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT SUN MAY 11 2008

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA THIS AFTERNOON THEN A
STRONG COLD FRONT WILL SWEEP THROUGH THIS EVENING. STRONG HIGH
PRESSURE WILL BUILD INTO THE AREA ON MONDAY...PERSISTING THROUGH
WEDNESDAY. ANOTHER FRONT MAY AFFECT THE REGION LATE IN THE WEEK
OR OVER THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM FRONT HAS LIFTED N OF THE AREA THIS MORNING WITH WARM MOIST
ADVECTION RETURNING. A POTENT MESOSCALE LOW FORMED ALONG THE
RETREATING WARM FRONT OVER THE LAST THREE HOURS...BRINGING A
SIGNIFICANT SURGE IN WINDS ALONG THE CHARLESTON COUNTY COAST DUE
TO THE DEEP PRESSURE FALLS. THIS FEATURE WILL MOVE RAPIDLY N WITH
THE WARM FRONT BUT STRONG LOW-LEVEL JETTING SHOULD KEEP WINDS
ELEVATED ALONG THE COAST THROUGH THE AFTERNOON. MOVED UP THE WIND
ADVISORY START TIME TO PRESENT TO ACCOUNT FOR STRONG GUSTS WE HAVE
BEEN RECEIVING FROM VARIOUS LOCATIONS.

LARGE SEVERE CONVECTIVE COMPLEX HAS SHIFTED OFF THE COAST WITH
LINGERING SHOWERS AND STORMS ACROSS FAR SOUTHERN GA COUNTIES.
LOOKING UPSTREAM THE MAIN COLD FRONT IS MOVING INTO WESTERN GA
WITH SOME DISCRETE STORM CELLS DEVELOPING AHEAD OF IT. SOME
CLEARING IS ALSO OCCURRING WEST OF THE AREA WHICH MAY GET INTO OUR
GA ZONES DURING THE AFTERNOON. THE BOUNDARY LAYER IS PRETTY
WORKED OVER AFTER LARGE AREA OF CONVECTION MOVED THROUGH...HOWEVER
THE MID-LEVELS REMAIN PRIMED FOR DEEP CONVECTION. SOME ATMOSPHERE
RECOVERY IS ANTICIPATED THROUGH THE AFTERNOON. THE NAM HAS BEEN
PERSISTENT WITH FOUR CONSECUTIVE RUNS THAT A BAND OF 700 MB
MOISTURE CONVERGENCE WILL TRAVERSE THE FORECAST AREA LATE THIS
AFTERNOON AHEAD OF THE PRIMARY COLD FRONT. COVERAGE NOT EXPECTED
TO BE AS EXTREME AS THIS MORNING/S ACTIVITY DUE TO A LACK OF
STRONG SHORTWAVE FORCING BEHIND IT. WILL MAINTAIN CHANCE POPS
THROUGH THE DAY WITH SEVERE WORDING.

LAKE WINDS...STRONG WINDS OF 20 TO 25 KNOTS WILL DEVELOP IN ADVANCE
OF THE APPROACHING STORM SYSTEM TODAY...SO WILL KEEP THE LAKE WIND
ADVISORY GOING FOR LAKE MOULTRIE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY THIS
EVENING...WITH HIGH PRESSURE THEN BEGINNING TO BUILD BACK INTO THE
REGION AFTER MIDNIGHT. WILL CARRY SOME SLIGHT CHANCE OR LOW CHANCE
POPS IN THE EVENING...WITH RAIN FREE CONDITIONS EXPECTED AFTER
MIDNIGHT. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO
UPPER 50S.

LAKE WINDS...
STRONG COLD AIR ADVECTION WILL COMMENCE AFTER MIDNIGHT FOLLOWING THE
COLD FRONTAL PASSAGE...AND GIVEN H95 WINDS OF 45 KNOTS AND A DEEP
MIXING PROFILE...HAVE ISSUED A HIGH WIND WATCH FOR LAKE MOULTRIE.
WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 KNOTS...WITH WIND GUSTS
AS HIGH AS 45 KNOTS POSSIBLE AFTER MIDNIGHT THROUGH EARLY MONDAY
MORNING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
WE HAVE NOT DEVIATED FROM A MAINLY CLEAR DAY ON MON IN THE WAKE
OF THE FRONT. EARLIER THINKING WAS THAT IT IS GOING TO BE A WINDY
DAY FOR MOST AREAS AND WE LIKE THE NAM THINKING THAT IT MAY BORDER
ON WIND ADVISORY FOR SOME COASTAL AREAS DURING THE DAY. WE DID
LITTLE TO CHANGE FORECAST PHILOSOPHY GIVEN THE SEVERITY OF THE
ONGOING WEATHER.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
GUSTY WINDS CONCENTRATED ALONG THE SC COAST THIS AFTERNOON WITH
IMPRESSIVE WIND GUSTS OCCURRING AT CHS TERMINAL. WINDS APPEAR TO
HAVE PEAKED WITH SUSTAINED WINDS A CONSIDERABLE AMOUNT LOWER THAN
LATE THIS MORNING WHEN THE MESOSCALE LOW WAS INTENSIFYING MOST
RAPIDLY N OF THE AREA. WINDS HAVE REMAINED EERILY LIGHT AT SAV
THIS AFTERNOON DESPITE DEEPENING MIXING PROFILE AND STRONG LOW-
LEVEL JET. SLIGHT INCREASE IN WINDS EXPECTED THIS EVENING AND
OVERNIGHT AT SAV AFTER THE COLD FRONT PUSHES THROUGH AND STRONG
PRESSURE RISES OCCUR. THREAT FOR MORE CONVECTION AT EITHER
TERMINAL THROUGH EARLY EVENING EXISTS BUT IS DIFFICULT TO PIN DOWN
MUCH FURTHER. ATMOSPHERE HAS BEEN WARMING THIS AFTERNOON WITH
GOOD CLEARING AND CONTINUED ADVECTION OF MOIST L0W-LEVEL AIR.
INCLUDED VICINITY THUNDER AT BOTH TERMINALS FOR THE LATTER HALF
THE AFTERNOON INTO EARLY EVENING. WILL TRY TO PIN DOWN CONVECTION
IN TEMPO GROUPS AS SOON AS IS FEASIBLE. CLEARING EXPECTED
OVERNIGHT WITH STRONG SUBSIDENCE.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
WIND GUSTS TO NEAR STORM FORCE WERE REPORTED BY PILOT BOATS AROUND
10 AM ABOUT 6 MI OFFSHORE WITH GUSTS INTO THE MID-40 KT RANGE
ALONG THE COAST. THIS WAS IN RESPONSE TO RAPID PRESSURE FALLS
BEHIND A MESO-LOW MOVING N WITH THE WARM FRONT. LOW-LEVEL JETTING
WILL CONTINUE THROUGH THE AFTERNOON...SO ALTHOUGH THE HIGH-END
GUSTS SHOULD DIMINISH DURING THE AFTERNOON...SOLID GALES EXPECTED
IN THE HARBOR AND NEARSHORE SC WATERS.

A STRONG COLD FRONT WILL PUSH THROUGH THE WATERS TONIGHT...WITH
WINDS BECOMING WESTERLY IN STRONG COLD AIR ADVECTION AFTER MIDNIGHT.
GIVEN SEA SURFACE TEMPERATURES GENERALLY IN THE LOW TO MID 70S OVER
THE WATERS AND A DEEP MIXING PROFILE EXPECTED TO DEVELOP...THE H95
WINDS OF 45 KNOTS SHOULD BE ABLE TO OCCASIONALLY MIX DOWN TO THE
OCEAN SURFACE. THEREFORE...HAVE RAISED GALE WARNINGS FOR ALL WATERS
WITH WINDS OF 25 TO 35 KNOTS AND GUSTS OF UP TO 45 KNOTS ANTICIPATED.

GALES WILL TREND TO SCA CRITERIA ON MON. SCA CONDITIONS MAY
CONTINUE FOR OUR 20-60 NM GEORGIA WATERS IN MON NIGHT. OTHER
THAN INCREASING WINDS ON MON...NOT MANY CHANGES IN THE LATTER
PERIODS OF THE MARINE FORECAST THIS MORNING.

RIP CURRENTS...ALTHOUGH THE FLOW WILL BE MAINLY OFFSHORE
TODAY...THERE MAY BE ENOUGH BACKING TO RESULT IN OCNL SLIGHT
ONSHORE COMPONENT ALONG THE SC BEACHES. THAT ALONG WITH INCREASING
WINDS TO BETWEEN 20 AND 30 MPH WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS...ESPECIALLY IF THERE IS ANY SMALL SWELL ACTIVITY.
ALTHOUGH OUR LOCAL RIP CURRENT WORKSHEET RESULTS IN A LOW RISK FOR
THE GA BEACHES TODAY...PREFER TO GO WITH A MODERATE RISK GIVEN
THE STRONG WIND FIELDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ045.
     HIGH WIND WATCH FROM 11 PM EDT THIS EVENING THROUGH MONDAY
     MORNING FOR SCZ045.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR SCZ048>050.
MARINE...GALE WARNING UNTIL 12 PM EDT MONDAY FOR AMZ330-350-352.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ354-
     374.
     GALE WARNING FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY FOR
     AMZ354-374.

&&

JRL
Hazardous weather outlook, May 11, 10:36 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1036 AM EDT SUN MAY 11 2008

SCZ045-121000-
BERKELEY-
1036 AM EDT SUN MAY 11 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR
LAKE MOULTRIE...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   HIGH WIND WATCH.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. ADDITIONAL THUNDERSTORMS
ARE POSSIBLE THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME
SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING
WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME
STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047-051-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
COASTAL JASPER-
1036 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. ADDITIONAL THUNDERSTORMS
ARE POSSIBLE THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME
SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING
WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME
STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ048>050-121000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-
1036 AM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. ADDITIONAL THUNDERSTORMS
ARE POSSIBLE THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME
SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING
WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME
STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1036 AM EDT SUN MAY 11 2008

...GALE WARNING IN EFFECT UNTIL 12 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST
AND EXTREMELY UNSTABLE AIR MASS. ADDITIONAL THUNDERSTORMS MAY
DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME
SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG
WINDS...LARGE HAIL...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ354-374-121000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1036 AM EDT SUN MAY 11 2008

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST
AND EXTREMELY UNSTABLE AIR MASS. THUNDERSTORMS ARE POSSIBLE
THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE.
THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG
WINDS...LARGE HAIL...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 11, 12:11 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TSTM WND DMG     3 NNE SYLVANIA          32.79N 81.62W
05/11/2008                   SCREVEN            GA   FIRE DEPT/RESCUE

            MANY TREES AND POWER LINES DOWN. PINE TREE FELL ON A
            VEHICLE.

0756 AM     TSTM WND DMG     4 NE SYLVANIA           32.79N 81.59W
05/11/2008                   SCREVEN            GA   FIRE DEPT/RESCUE

            HIGHWAY 24 BLOCKED BY LARGE TREES AT THE INTERSECTION OF
            FREINDSHIP ROAD.

&&

MTE
Local storm report, May 11, 1:11 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
111 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     TORNADO          ALMEDA                  32.83N 81.05W
05/11/2008                   HAMPTON            SC   TRAINED SPOTTER

            SPOTTER SIGHTED A WEAK ROPE TORNADO NEAR ALMEDA. IT WAS
            ON THE GROUND FOR ABOUT TWO MINUTES. NO DAMAGE COULD BE
            FOUND.

&&

JRL
Special weather statement, May 11, 1:41 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT SUN MAY 11 2008

GAZ137-111815-
LONG-
141 PM EDT SUN MAY 11 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 215 PM EDT...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR LUDOWICI...
MOVING EAST AT 46 MPH.

AREAS IN AND AROUND LUDOWICI WILL BE IMPACTED THROUGH 215 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

JAQ
Local storm report, May 11, 1:48 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
148 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND DMG     5 SSE DENMARK           32.22N 81.69W
05/11/2008                   BULLOCH            GA   COUNTY OFFICIAL

            911 CENTER REPORTS NUMEROUS TREES DOWN ON ROUTE 67 FROM
            NEAR I-16 SOUTH TO NEAR THE BRYAN COUNTY LINE. TIME
            ESTIMATED BASED ON RADAR.

0805 AM     TSTM WND DMG     NEVILS                  32.26N 81.76W
05/11/2008                   BULLOCH            GA   COUNTY OFFICIAL

            911 CENTER REPORTS SEVERAL HOMES SEVERELY DAMAGED ON
            DAVIS ROAD NEAR THE INTERSECTION OF I-16 AND ROUTE 67 IN
            NEVILS. POSSIBLE TORNADO. ALSO A TREE DOWN ON A HOME ON

            DENMARK ROAD. NO INJURIES. TIME ESTIMATED BASED ON RADAR.

0810 AM     TSTM WND DMG     DENMARK                 32.28N 81.72W
05/11/2008                   BULLOCH            GA   COUNTY OFFICIAL

            COUNTY 911 CENTER REPORTS A MOBILE HOME OVERTURNED ON OLD
            HAPPY ROAD OFF HIGHWAY 46 IN DENMARK. TIME ESTIMATED
            BASED ON RADAR.

&&

MTE
Local storm report, May 11, 2:37 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             DARIEN                  31.37N 81.43W
05/11/2008  E0.25 INCH       MCINTOSH           GA   PUBLIC

&&

33
Special weather statement, May 11, 2:46 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT SUN MAY 11 2008

GAZ114-137-138-111930-
INLAND LIBERTY-LONG-TATTNALL-
246 PM EDT SUN MAY 11 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...TATTNALL COUNTY AND
LIBERTY COUNTY THROUGH 330 PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED 18 MILES WEST OF
NOBLE...OR ABOUT 6 MILES NORTH OF SURRENCY...MOVING EAST AT 46 MPH.

AREAS IN AND AROUND ALLENHURST...DONALD...LUDOWICI AND WALTHOURVILLE
WILL BE IMPACTED THROUGH 330 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:23 AM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh37 min
May 11, 2:16 AM EDTSevere Thunderstorm WarningCHSScreven44 min
May 11, 7:01 AM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Jenkins, Screven, Tattnall59 min
May 11, 7:12 AM EDTTornado WarningCHSJenkins, Screven48 min
May 11, 7:16 AM EDTTornado WarningCHSBulloch, Candler, Evans, Tattnall29 min
May 11, 7:39 AM EDTTornado WarningCHSScreven66 min
May 11, 7:41 AM EDTTornado WarningCHSBulloch, Candler, Evans, Tattnall49 min
May 11, 7:48 AM EDTSevere Thunderstorm WarningCHSScreven57 min
May 11, 7:50 AM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more40 min
May 11, 7:53 AM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Effingham, Screven52 min
May 11, 7:59 AM EDTTornado WarningCHSScreven16 min
May 11, 8:18 AM EDTTornado WarningCHSBulloch, Effingham27 min
May 11, 8:24 AM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty, Long, McIntosh and 1 more36 min
May 11, 8:31 AM EDTTornado WarningCHSBryan, Liberty, Long29 min
May 11, 8:34 AM EDTSevere Thunderstorm WarningCHSEffingham41 min
May 11, 8:41 AM EDTSevere Thunderstorm WarningCHSChatham, Effingham19 min
May 11, 8:53 AM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh52 min
May 11, 9:08 AM EDTTornado WarningCHSBryan, Chatham, Liberty37 min
May 11, 9:14 AM EDTTornado WarningCHSLong, McIntosh31 min
May 11, 9:31 AM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh29 min
May 11, 9:36 AM EDTTornado WarningCHSLong, McIntosh24 min
May 11, 9:52 AM EDTTornado WarningCHSMcIntosh23 min
May 11, 10:43 AM EDTAreal Flood AdvisoryCHSMcIntosh2 hr
May 11, 1:55 PM EDTSevere Thunderstorm WarningCHSLong, McIntosh65 min
May 11, 3:26 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh49 min
May 11, 3:43 PM EDTSevere Thunderstorm WarningCHSMcIntosh32 min
May 11, 3:52 PM EDTTornado WarningCHSLiberty, McIntosh23 min
May 11, 4:44 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh19 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.